Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 56, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 30, 2006, 5:15 AM CST for Allen Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2006, 5:15 AM CST (11:15 UTC)
- Expired
- Dec 30, 2006, 5:30 AM CST
- In force
- 15 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Allen Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 29, 8:19 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 17.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 301116
TORLCH
LAC003-301130-
/O.NEW.KLCH.TO.W.0056.061230T1115Z-061230T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CST SAT DEC 30 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
ALLEN PARISH IN SOUTHWEST LOUISIANA
* UNTIL 530 AM CST
* AT 511 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER MITTIE...
MOVING NORTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
IN NORTHERN ALLEN PARISH NEAR ELIZABETH AT 530 AM CST
A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3062 9297 3057 9283 3087 9268 3086 9293
3070 9294
$$1 follow-up statement
000
WWUS54 KLCH 301135
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CST SAT DEC 30 2006
LAC003-301145-
/O.EXP.KLCH.TO.W.0056.000000T0000Z-061230T1130Z/
ALLEN LA-
535 AM CST SAT DEC 30 2006
...THE TORNADO WARNING FOR ALLEN PARISH EXPIRES AT 530 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR
SOUTHWESTERN LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
600 AM CST SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST
TEXAS.
THE STORM FOR WHICH THE TORNADO WARNING WAS ISSUED HAS WEAKENED.
LAT...LON 3068 9281 3066 9270 3081 9270 3081 9281
3070 9294
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 30, 3:48 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 30, 3:48 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 AM CST SAT DEC 30 2006
.SYNOPSIS...POTENT PACIFIC STORM SYSTEM WITH THE UPPER LEVEL LOW
STILL HANGING BACK OVER EASTERN NEW MEXICO WITH AN OCCLUDED FRONT
EXTENDING FROM A SURFACE LOW NEAR WICHITA FALLS TO A TRIPLE POINT
IN EAST TEXAS CONTINUES AS A COLD FRONT OFF THE TEXAS COAST. THE
WARM FRONT DEFINING THE WARM SECTOR IS PROGRESSING THROUGH
LOUISIANA FROM THE SOUTHWEST. STRONG UPPER DIFLUENCE AND FAVORABLE
SHEAR CONTINUES THE THREAT FOR ROTATING HP SUPERCELLS FROM THE
COASTAL WATERS SOUTHWEST OF HIGH ISLAND THROUGH THE SABINE VALLEY
AND NORTHERN LOUISIANA. PRECIPABLE WATER VALUES EXCEED 1.5 INCHES
IN THE HEAVY RAINS UNDER THE COLD IR COLD TOPS OF CENTRAL AND
NORTHERN LOUISIANA.
THIS SYSTEM WILL ONLY SLOWLY PUSH THROUGH DURING THE DAY, KEEPING
THE THREAT OF FLOODING RAINS OVER THE AREA WHILE THE RAINS FINALLY
BEGIN TO TAPER OFF LATE TONIGHT AS THE PARENT UPPER LOW MAKES ITS
SLOW TREK INTO OKLAHOMA. MUCH WELCOME DRIER AIR MOVES IN SUNDAY NIGHT.
&&
.DISCUSSION...USED NGM FIELDS FOR POPS AND TEMPS INITIALIZATION,
GFS FOR WINDS. THAT SAID, CATEGORICAL POPS TODAY CONTINUE WITH PWS ABV
1.5 INCHES PER NAM SOUNDINGS WITH K-INDICES IN THE 30S FOR MAX
RAINS WITH MEAN RH EXCEEDING 70 PERCENT INTO TNITE. THETA RIDGE AT
H8 THRU LATE TNITE AS WELL, MAKING THIS AN EFFECIENT PRECIP PRODUCER.
WILL EXTEND THE FFA OUT THRU TODAY AND POSSIBLY INTO TNITE.
&&
.AVIATION...FLYING NOT RECOMMENDED WITH LIFR AND TSTMS WITH HEAVY
RAINS ALL DAY AS WELL AS GUSTY WINDS.
&&
.MARINE...SCA THRU TODAY WITH SEAS SLOW TO SUBSIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 65 57 64 51 / 80 50 30 20
KBPT 65 53 64 49 / 80 50 20 10
KAEX 62 56 63 49 / 90 60 20 10
KLFT 70 56 65 53 / 90 60 40 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
LAKE WIND ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
TORNADO WATCH UNTIL 4 AM SATURDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
LAKE WIND ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
JEFFERSON...AND ORANGE.
GM...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 4 AM SATURDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
TORNADO WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM.
&&
SWEENEYHazardous weather outlook, Dec 30, 5:07 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 AM CST SAT DEC 30 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-311115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 507 AM CST SAT DEC 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SLOW MOVING AND POTENT PACIFIC STORM SYSTEM WILL PRODUCE HEAVY RAINFALL TODAY INTO TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS INCLUDING A FEW TORNADOES. A TORNADO WATCH IS IN EFFECT UNTIL 6 AM. A FLOOD WATCH IS IN EFFECT FOR TODAY AND POSSIBLY TONIGHT. SEVERAL RIVER POINTS WILL BE IN FLOOD...SEE OUR LATEST FLOOD WARNINGS/STATEMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER WEATHER BY SUNDAY NIGHT. ANOTHER RAIN SYSTEM WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL CONTINUE TO BE NEEDED TODAY AND INTO THIS EVENING WITH EMPHASIS ON FLOODING. SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 6:55 PM CST | Special Marine Warning | LCH | 65 min | |
| Dec 29, 8:01 PM CST | Special Marine Warning | LCH | 59 min | |
| Dec 29, 9:12 PM CST | Special Marine Warning | LCH | 63 min | |
| Dec 29, 10:20 PM CST | Special Marine Warning | LCH | 55 min | |
| Dec 29, 11:16 PM CST | Special Marine Warning | LCH | 59 min | |
| Dec 30, 6:59 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 46 min |
| Dec 30, 7:34 AM CST | Special Marine Warning | LCH | 56 min | |
| Dec 30, 7:43 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Landry, Saint Martin, St. Mary, Vermilion | 62 min |
| Dec 30, 7:58 AM CST | Tornado Warning | LCH | Iberia, Saint Martin | 32 min |
| Dec 30, 8:16 AM CST | Special Marine Warning | LCH | 59 min | |
| Dec 30, 9:12 AM CST | Special Marine Warning | LCH | 63 min | |
| Dec 30, 10:10 AM CST | Special Marine Warning | LCH | 65 min | |
| Dec 30, 11:05 AM CST | Severe Thunderstorm Warning | LCH | St. Mary | 40 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.